Skip to main content
smyplt
Participant
Feb 17, 2026 12:46 AM UTC
Question

In After Effects, the Effects panel randomly becomes unresponsive. The app doesn’t crash, but I can’t select any effects. It worked minutes ago. Sometimes it fixes itself, sometimes I must restart AE.

In After Effects, the Effects panel randomly becomes unresponsive. The app doesn’t crash, but I can’t select any effects. It worked minutes ago. Sometimes it fixes itself, sometimes I must restart AE.

 

7 replies

ShiveringCactus
Community Expert
Community Expert
Feb 18, 2026 11:53 AM UTC

I’ve seen this with Video Copilot Element and I managed to work out that the GPU was “sort of … soft crashing”(?). It also occurred a little with Windows 11 in general.   If you go into Preferences … Display and choose Disable video hardware encoding / decoding then you might see the issue disappear.

I think what was happening in my case was the the same bit of the graphics processor that AE was using was being used by either Element or Windows and they froze up AE.

Translate
harlee.7
Participant
Feb 19, 2026 2:10 PM UTC

Hi I am also having this problem, have been since December. I can’t seem to find that in the preferences anywhere am I missing something?

Translate
nishu_kush
Legend
Feb 20, 2026 5:03 PM UTC

The layout of the preferences has been changed in this version. I think ​@ShiveringCactus is talking about disabling “Hardware Accelerate Composition, Layer, and Footage panels” which is now under the Appearance tab in the Preferences.

Let me know if that helps.

 

Thanks,

Nishu

Translate
nishu_kush
Legend
Feb 17, 2026 5:10 PM UTC

Hi smyplt,

 

Sorry to hear about the issue. What are your system specifications (CPU, GPU, RAM, OS version) and version of After Effects? Can you try running After Effects in Safe Mode with third-party plug-ins disabled?

Let me know if it works better in Safe Mode.

 

Thanks,

Nishu

Translate
Ged_Traynor
Community Expert
Community Expert
Feb 17, 2026 8:04 AM UTC

​@smyplt this is the Photoshop forum, try posting on the After Effects forum instead

Translate
smyplt
smypltAuthor
Participant
Feb 17, 2026 8:05 AM UTC

sorry!  app lead me here it must be accident 

Translate
Sameer K
Community Manager
Community Manager
Feb 17, 2026 9:04 AM UTC

​@smyplt, no worries! I’ve moved your post to After Effects. 

 

Best!
Sameer K

Translate